Vitamin B causing strange throat problem?


Q: I have been taking Super B-Complex, the kind that are labeled for stress, off and on now for a few years after my DR recommended it because I didn't want to go on anti depressants. I stopped taking it after a few months, and then just recently I started taking them again. But now when I take them (for about 4 days now), I feel like there is a lump at the top of my throat? Kind of like, if you were trying to cough up phlegm and it got stuck, or something. It's not painful, but it's uncomfortable. I feel like there is something stuck in my throat, but as much as I cough or clear my throat it doesn't help. I'm not sure why it is doing this? I'm also taking Vitamin D.


A:   Any vitamin should not be supplemented in large amounts as it may have severe health related problems. All vitamin B components, specially niacin, when present in excess amounts may produce nausea, diarrhea or constipation, black stools, foul smelling stools, GI bleed, liver inflammation, congestion, neurological problem etc. Even excessive stress may cause spasm of esophageal muscles giving the stuck sensation on swallowing. You need to consult your doctor for an evaluation and treatment.


Related Q&A

Q: 17 year old with ED ... Tried taking vitamins nothing's working

Q: I was diagnosed nearly a month ago with a vitamin D deficiency. My bottle of vitamins went missing the other day, and...

Q: Are multi vitamin capsules okay to take in my daily life? i dont eat alot of fruits and veggies.. in fact, i just hav...

Q: Hello Doctor, I am 28 Years old male, from India, diagnosed for d3 deficiency before a year, During that time, I got ...

Q: Im taking 50,000 milligrams of vitamin D twice a week but my levels are lower what would cause it to get lower. plus...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon